Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On chaotic $ C_0$-semigroups and infinitely regular hypercyclic vectors


Author: T. Kalmes
Journal: Proc. Amer. Math. Soc. 134 (2006), 2997-3002
MSC (2000): Primary 47A16, 47D03
DOI: https://doi.org/10.1090/S0002-9939-06-08391-2
Published electronically: May 5, 2006
MathSciNet review: 2231625
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A $ C_0$-semigroup $ \mathcal{T}=(T(t))_{t\geq 0}$ on a Banach space $ X$ is called hypercyclic if there exists an element $ x\in X$ such that $ \{T(t)x;\,t\geq 0\}$ is dense in $ X$. $ \mathcal{T}$ is called chaotic if $ \mathcal{T}$ is hypercyclic and the set of its periodic vectors is dense in $ X$ as well. We show that a spectral condition introduced by Desch, Schappacher and Webb requiring many eigenvectors of the generator which depend analytically on the eigenvalues not only implies the chaoticity of the semigroup but the chaoticity of every $ T(t),\,t>0$. Furthermore, we show that semigroups whose generators have compact resolvent are never chaotic. In a second part we prove the existence of hypercyclic vectors in $ D(A^\infty)$ for a hypercyclic semigroup $ \mathcal{T}$, where $ A$ is its generator.


References [Enhancements On Off] (What's this?)

  • 1. R. A. Adams, Sobolev Spaces, Academic Press, 1975. MR 0450957 (56:9247)
  • 2. J. Bonet, L. Frerick, A. Peris, J. Wengenroth, Transitive and hypercyclic operators on locally convex spaces, Bull. London Math. Soc. 37 (2005), 254-264.MR 2119025
  • 3. R. deLaubenfels, H. Emamirad, Chaos for functions of discrete and continuous weighted shift operators, Ergodic Theory Dynam. Systems 21 (2001), 1411-1427. MR 1855839 (2002j:47030)
  • 4. W. Desch, W. Schappacher, G.F. Webb, Hypercyclic and chaotic semigroups of linear operators, Ergodic Theory Dynam. Systems 17 (1997), 793-819.MR 1468101 (98j:47083)
  • 5. J. Dieudonné, Treatise on analysis, Vol. II, Academic Press, 1970.MR 0258551 (41:3198)
  • 6. K.J. Engel, R. Nagel, One-Parameter Semigroups for Linear Evolution Equations, Springer, 2000.MR 1721989 (2000i:47075)
  • 7. G. Godefroy, J.H. Shapiro, Operators with dense, invariant, cyclic vector manifolds, J. Funct. Anal. 98 (1991), 229-269.MR 1111569 (92d:47029)
  • 8. K.G. Grosse-Erdmann, Universal families and hypercyclic operators, Bull. Amer. Math. Soc. 36 (1999), no. 3, 345-381. MR 1685272 (2000c:47001)
  • 9. K.G. Grosse-Erdmann, Recent developements in hypercyclicity, RACSAM Rev. R. Acad. Cienc. Exactas Fís. Nat. Ser. A Mat. 97 (2003), no. 2, 273-286. MR 2068180 (2005c:47010)
  • 10. M. Matsui, M. Yamada, F. Takeo, Supercyclic and chaotic translation semigroups, Proc. Amer. Math. Soc. 131 (2003), no. 11, 3535-3546.MR 1991766 (2004c:47018)
  • 11. J.C. Oxtoby, S.M. Ulam, Measure-preserving homeomorphisms and metrical transitivity, Ann. of Math. 42 (1941), no. 4, 874-920.MR 0005803 (3:211b)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47A16, 47D03

Retrieve articles in all journals with MSC (2000): 47A16, 47D03


Additional Information

T. Kalmes
Affiliation: FB IV - Mathematik, Universität Trier, D - 54286 Trier, Germany
Email: kalm4501@uni-trier.de

DOI: https://doi.org/10.1090/S0002-9939-06-08391-2
Received by editor(s): May 4, 2005
Published electronically: May 5, 2006
Communicated by: Jonathan M. Borwein
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society